Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 265, NWS Atlanta, GA

October 9, 20144 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 9, 2014, 6:32 PM EDT for 4 counties in Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2014, 6:32 PM EDT (22:32 UTC)
Expired
Oct 9, 2014, 7:30 PM EDT
In force
58 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Lumpkin County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Greer radar (KGSP), 136 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 9, 6:35 PM EDTHAIL 11 W Choestoe, GAEMPLOYEES OF SUNRISE GROCERY ON GAINESVILLE HWY NORTH OF VOGEL STATE PARK REPORTED NICKEL AND QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1417 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

732 
WUUS52 KFFC 092232
SVRFFC
GAC187-281-291-311-092330-
/O.NEW.KFFC.SV.W.0265.141009T2232Z-141009T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT THU OCT 9 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  EAST CENTRAL UNION COUNTY IN NORTH CENTRAL GEORGIA
  SOUTH CENTRAL TOWNS COUNTY IN NORTHEAST GEORGIA
  NORTHERN WHITE COUNTY IN NORTHEAST GEORGIA

* UNTIL 730 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH
  OF BLAIRSVILLE...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  UNICOI STATE PARK AND HELEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3484 8365 3482 8365 3480 8367 3477 8363
      3475 8362 3468 8363 3465 8365 3463 8363
      3460 8364 3455 8362 3472 8402 3488 8398
TIME...MOT...LOC 2232Z 276DEG 9KT 3478 8393

$$
1 follow-up statement
444 
WWUS52 KFFC 092305
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT THU OCT 9 2014

GAC187-281-291-311-092330-
/O.CON.KFFC.SV.W.0265.000000T0000Z-141009T2330Z/
WHITE GA-UNION GA-TOWNS GA-LUMPKIN GA-
705 PM EDT THU OCT 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN LUMPKIN...SOUTH CENTRAL TOWNS...EAST CENTRAL UNION
AND NORTHERN WHITE COUNTIES...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LOW GAP SHELTER..MOVING EAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITLEY
GAP SHELTER...QUALATCHEE LAKE...BLUE MOUNTAIN SHELTER...SMITHGALL
WOODS CONSERVATION AREA...LEAF...UNICOI STATE PARK...ANNA RUBY
FALLS...ROBERTSTOWN...HELEN AND SAUTEE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3470 8392 3484 8387 3484 8365 3482 8365
      3480 8367 3477 8363 3475 8362 3468 8363
      3465 8365 3463 8363 3460 8364 3455 8362
TIME...MOT...LOC 2305Z 276DEG 9KT 3477 8383

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:50 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 9, 3:50 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 PM EDT THU OCT 9 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
SHORT TERM BEGINS QUITE SIMILAR TO THE LAST FEW AFTERNOONS WITH
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTH
GEORGIA. THESE STORMS HAVE FORMED IN ASSOCIATION WITH REMNANT
BOUNDARIES FROM CONVECTION TO OUR NORTH THIS MORNING. WITH CAPE
VALUES THIS AFTERNOON IN EXCESS OF 2000 J/KG ACROSS THIS AREA...SOME
THUNDERSTORMS ARE REACHING SEVERE LIMITS. THIS CONVECTION SHOULD
BEGIN TO WIND DOWN AFTER SUNSET. A SIMILAR FORECAST IS IN THE
CARDS FOR FRIDAY AND SATURDAY WITH DISTURBANCES MOVING THROUGH THE
UPPER FLOW EACH AFTERNOON. STRONG TO ISOLATED SEVERE THUNDERSTORMS
CANNOT BE RULED OUT WITH DECENT INSTABILITY. BEST CHANCES FOR
CONVECTION ARE PRIMARILY ATLANTA METRO AND NORTHWARD.

TEMPERATURES WILL REMAIN WELL ABOVE AVERAGE FOR THIS TIME OF
YEAR...HOLDING NEAR EARLY SEPTEMBER NORMALS IN THE SHORT TERM.

RW

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MORE SIGNIFICANT CHANGES TO OUR WEATHER PATTERN ARE IN STORE FOR
THE LONG TERM. SUNDAY WILL BE STATUS QUO...WITH CHANCES FOR
SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AREAS. HAVE KEPT THE
SAME TIMING FOR NEXT WEEK'S SYSTEM AS MODELS ARE HOLDING PRETTY
STEADY. IMPACTS LOOK TO MOVE INTO OUR REGION BY MONDAY NIGHT INTO
TUESDAY. SEVERE WEATHER REMAINS A DISTINCT POSSIBILITY WITH THIS
SYSTEM AND WILL NEED TO BE MONITORED CLOSELY OVER THE COMING DAYS.

TEMPERATURES WILL COOL DOWN TO NEAR AVERAGE...AT LEAST BRIEFLY...BEHIND
THIS SYSTEM MID WEEK NEXT WEEK.

RW

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED AT 330 AM EDT THU OCT 9 2014/
RELATIVELY FLAT UPPER-LEVEL FLOW THROUGH THE WEEKEND WITH A SERIES OF
WEAK WAVES MOVING THROUGH THE FLOW ACROSS THE TENNESSEE AND OHIO
VALLEYS. THIS IMPACTS MAINLY NORTH GEORGIA WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND. BY THE
BEGINNING OF NEXT WEEK THE UPPER FLOW BEGINS TURNING INCREASINGLY
MORE SOUTHWESTERLY AHEAD OFF A VERY DEEP AND SHARP UPPER TROUGH
DIGGING INTO THE CENTRAL U.S. THE GFS HAS CONTINUED TRENDING TOWARD
THE EARLIER ECMWF TRENDS OF DEVELOPING AN UNUSUALLY STRONG AND DEEP
SYSTEM FOR THIS TIME OF YEAR. GFS/ECMWF/CMC ALL CLOSE OFF A DEEP
UPPER LOW OVER THE MID-MISSISSIPPI VALLEY BY LATE MONDAY OR EARLY
TUESDAY. GFS REMAINS AT LEAST SLIGHTLY MORE PROGRESSIVE WITH THE
SYSTEM. TIMING IS LIKELY TO WAVER A BIT OVER THE NEXT COUPLE OF MODEL
RUNS...BUT RIGHT NOW IT APPEARS THE BIGGEST IMPACTS WILL BE TUESDAY
INTO TUESDAY NIGHT AS THE STRONG SHORT WAVE AND ASSOCIATED STRONG
SURFACE FRONT MOVE ACROSS THE REGION. ALTHOUGH MODEL INSTABILITY
REMAINS MODEST AT BEST...STRONG FORCING AND MODERATE TO STRONG LOW-
LEVEL AND DEEP-LAYER SHEAR POINT TO A DECENT POTENTIAL FOR SEVERE
WEATHER.

20

&&

AVIATION...
18Z UPDATE...
VFR CONDITIONS SHOULD DOMINATE THROUGH THE PERIOD. WITH SOUTHEAST
FLOW OVERNIGHT...EXPECT TO SEE THE DEVELOPMENT OF LOW LEVEL
CLOUDS. AT THIS TIME DO NOT EXPECT CEILINGS TO DEVELOP...CLOUDS
SHOULD REMAIN SCT. WE MAY SEE SOME PRECIP TODAY ESPECIALLY NEAR AHN
AND THE METRO SITES...HOWEVER THESE SHOWERS OR THUNDERSTORMS
SHOULD BE HIT OR MISS.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON PRECIP THIS AFTERNOON
HIGH ON ALL OTHER ELEMENTS.

ARG

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  84  65  83 /  30  20  30  30
ATLANTA         69  84  67  82 /  20  20  30  30
BLAIRSVILLE     60  78  60  77 /  30  30  40  40
CARTERSVILLE    62  82  64  81 /  20  30  30  30
COLUMBUS        67  86  67  87 /   5   5   5   5
GAINESVILLE     62  81  65  82 /  30  30  30  30
MACON           64  87  63  87 /  10   5  10   5
ROME            61  82  63  81 /  20  30  30  40
PEACHTREE CITY  62  85  63  84 /  20  10  20  20
VIDALIA         66  87  67  90 /   5   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...ARG
Hazardous weather outlook, Oct 9, 3:10 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT THU OCT 9 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101915-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
310 PM EDT THU OCT 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS
NORTH GEORGIA.

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE FREQUENT
LIGHTNING...HAIL UP TO QUARTER SIZE...AND GUSTY WINDS.

DISCUSSION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS AREAS OF
NORTH GEORGIA. SOME STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE THROUGH THE EVENING HOURS. THE PRIMARY THREATS WILL BE
HAIL UP TO THE SIZE OF QUARTERS...GUSTY WINDS...AND FREQUENT
LIGHTNING. THUNDERSTORM INTENSITY SHOULD BEGIN TO WANE AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FOR FRIDAY...A STRONGER SHORT WAVE WILL BE MOVING ACROSS NORTH
GEORGIA. WITH SLIGHTLY HIGHER INSTABILITY AND SHEAR VALUES...A FEW
STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

SATURDAY THROUGH MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE
POSSIBLE EACH DAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM
ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS.

FOR TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES FOR
THUNDERSTORMS...WITH SEVERE THUNDERSTORMS LOOKING INCREASINGLY POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 9, 4:25 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
425 PM EDT THU OCT 9 2014

GAZ085-086-097-098-112-113-092115-
425 PM EDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL
COUNTIES UNTIL 515 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ZAIDEE...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...JOHNSON AND EMANUEL
COUNTIES THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM
INCLUDE TARRYTOWN...GILLIS SPRINGS...BLACKVILLE...ORIANNA...ORLAND...
ZAIDEE...LOTHAIR...SOPERTON...ROCKLEDGE...NORRISTOWN...SCOTT...
ADRIAN...KIBBEE...COVENA AND FIVE POINTS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3246 8225 3221 8248 3245 8277 3259 8267
TIME...MOT...LOC 2025Z 291DEG 13KT 3242 8252
Local storm report, Oct 9, 4:34 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     HAIL             BEAVERDALE              34.92N  84.85W
10/09/2014  E0.75 INCH       WHITFIELD          GA   EMERGENCY MNGR

            EMERGENCY MANAGER AND EMPLOYEE OF BEAVERDALE SUPERETTE
            REPORT DIME AND PENNY SIZE HAIL NEAR THE WHITFIELD AND
            MURRAY COUNTY BORDER IN THE VICINITY OF WHERE PRATER
            MILL RD...COHUTTA BEAVERDALE RD... AND BEAVERDALE ROAD
            NE MEET.

&&

EVENT NUMBER FFC1400895

KOVACIK
Special weather statement, Oct 9, 4:56 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT THU OCT 9 2014

GAZ023>025-092145-
456 PM EDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BANKS...HALL AND JACKSON COUNTIES UNTIL 545 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TALMO...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BANKS...HALL AND JACKSON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE TALMO...CANDLER...PENDERGRASS...
PEACH STATE SPEEDWAY...GILLSVILLE...MAYSVILLE...COMMERCE...FIVE
POINTS...BANKS CROSSING AND HOMER. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3440 8353 3423 8337 3407 8370 3424 8381
TIME...MOT...LOC 2056Z 241DEG 15KT 3419 8371
Special weather statement, Oct 9, 4:58 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT THU OCT 9 2014

GAZ014-022-023-092145-
458 PM EDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DAWSON...FORSYTH AND HALL COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CUMMING...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DAWSON...FORSYTH AND HALL COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE HIGHTOWER...DREW...DUCKTOWN...
CUMMING...MATT...COAL MOUNTAIN...SILVER CITY...LUMPKIN...
OSCARVILLE...DOUGHERTY...CHESTATEE...GAINESVILLE AND WAR HILL PARK.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3427 8380 3411 8420 3420 8426 3429 8426
      3443 8400 3442 8397 3444 8396 3443 8395
TIME...MOT...LOC 2058Z 243DEG 14KT 3423 8415
Local storm report, Oct 9, 5:26 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
526 PM EDT THU OCT 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             CUMMING                 34.21N  84.14W
10/09/2014  E0.75 INCH       FORSYTH            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS DIME SIZE HAIL NEAR THE
            INTERSECTION OF HIGHWAY 306 AND LELAND DRIVE NORTHEAST
            OF CUMMING.

&&

EVENT NUMBER FFC1400896

KOVACIK
Special weather statement, Oct 9, 6:15 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
615 PM EDT THU OCT 9 2014

GAZ025-035-092300-
615 PM EDT THU OCT 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARROW AND JACKSON COUNTIES UNTIL 700 PM EDT...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOSCHTON...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BARROW AND JACKSON COUNTIES THROUGH 700 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE HOSCHTON...BRASELTON...ARCADE...
JEFFERSON...CENTER...NICHOLSON...APPLE VALLEY AND PEACH STATE
SPEEDWAY. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3423 8349 3404 8339 3396 8368 3412 8378
TIME...MOT...LOC 2216Z 253DEG 12KT 3406 8369

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 8:14 PM EDTSpecial Weather StatementFFCBartow31 min
Oct 9, 1:28 PM EDTSpecial Weather StatementFFCLumpkin47 min
Oct 9, 1:37 PM EDTSpecial Weather StatementFFCClarke, Jackson38 min
Oct 9, 2:12 PM EDTSpecial Weather StatementFFCWhite33 min
Oct 9, 2:34 PM EDTSpecial Weather StatementFFCCobb, Fulton26 min
Oct 9, 2:36 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton, Paulding39 min
Oct 9, 3:02 PM EDTSpecial Weather StatementFFCWhite28 min
Oct 9, 3:08 PM EDTSpecial Weather StatementFFCCatoosa52 min
Oct 9, 3:27 PM EDTSpecial Weather StatementFFCWhitfield33 min
Oct 9, 3:33 PM EDTSpecial Weather StatementFFCMurray42 min
Oct 9, 3:37 PM EDTSpecial Weather StatementFFCBanks38 min
Oct 9, 3:39 PM EDTSpecial Weather StatementFFCDouglas, Fulton51 min
Oct 9, 3:41 PM EDTSpecial Weather StatementFFCWhite64 min
Oct 9, 3:53 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer, Murray, Whitfield52 min
Oct 9, 4:25 PM EDTSpecial Weather StatementFFCTreutlen50 min
Oct 9, 4:56 PM EDTSpecial Weather StatementFFCBanks49 min
Oct 9, 4:58 PM EDTSpecial Weather StatementFFCForsyth47 min
Oct 9, 5:01 PM EDTSevere Thunderstorm WarningFFCDawson, Forsyth, Hall44 min
Oct 9, 5:20 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison40 min
Oct 9, 6:15 PM EDTSpecial Weather StatementFFCJackson45 min
Oct 9, 7:00 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oconee, Oglethorpe60 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.